Alert archive / North Dakota / Tornado Warnings in 2014

Tornado Warning 27, NWS Bismarck, ND

July 6, 2014Dunn County, McKenzie County, Mountrail County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jul 6, 2014, 7:22 PM MDT for Dunn County, McKenzie County, Mountrail County, North Dakota. It was in force for 23 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2014, 7:22 PM MDT (01:22 UTC)
Expired
Jul 6, 2014, 7:45 PM MDT
In force
23 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Dunn County, ND, McKenzie County, ND, Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 137 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:25 PM MDTTSTM WND DMG5 Sse Charlson, NDSTATE RADIO REPORTS GARAGE BLOWN OFF FOUNDATION. POSSIBLE TORNADO...AUTHORITIES ON SCENE. TIME ESTIMATED.
Jul 6, 7:30 PM MDTFUNNEL CLOUD7 Sw New Town, ND
Jul 6, 7:30 PM MDTTSTM WND GST 602 W New Town, ND
Jul 6, 7:30 PM MDTHAIL 12 W New Town, ND
Jul 6, 7:35 PM MDTHAIL 1.75New Town, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 6:36 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WFUS53 KBIS 070122
TORBIS
NDC025-053-061-070145-
/O.NEW.KBIS.TO.W.0027.140707T0122Z-140707T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
822 PM CDT SUN JUL 6 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTH CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
  NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
  SOUTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 845 PM CDT

* AT 819 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 10 MILES NORTHWEST OF 4 BEARS LODGE...OR 25
  MILES SOUTHWEST OF STANLEY...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  4 BEARS LODGE AROUND 830 PM CDT.
  NEW TOWN AROUND 835 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE VAN HOOK PARK...POUCH POINT
RECREATION AREA AND PARSHALL BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR WESTERN LAKE SAKAKAWEA...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN 
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON 
SMALL BODIES OF WATER. MOVE QUICKLY INTO DOCK AND SEEK SAFE SHELTER 
NOW.

&&

LAT...LON 4813 10290 4814 10282 4820 10282 4822 10277
      4791 10207 4785 10224 4785 10238 4779 10239
      4773 10257 4800 10297
TIME...MOT...LOC 0122Z 308DEG 42KT 4804 10272

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

HEINERT
2 follow-up statements
646 
WWUS53 KBIS 070132
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SUN JUL 6 2014

NDC025-053-061-070145-
/O.CON.KBIS.TO.W.0027.000000T0000Z-140707T0145Z/
MOUNTRAIL ND-MCKENZIE ND-DUNN ND-
832 PM CDT SUN JUL 6 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL
DUNN...NORTHEASTERN MCKENZIE AND SOUTH CENTRAL MOUNTRAIL COUNTIES
UNTIL 845 PM CDT...

AT 831 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR 4 BEARS LODGE...OR 27 MILES SOUTH OF STANLEY...
MOVING SOUTHEAST AT 50 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL DUNN...NORTHEASTERN MCKENZIE AND SOUTH CENTRAL MOUNTRAIL
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...POUCH POINT RECREATION
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR WESTERN LAKE SAKAKAWEA...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN 
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON 
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 4791 10207 4785 10224 4785 10238 4779 10239
      4773 10257 4786 10276 4799 10277 4809 10274
      4815 10262
TIME...MOT...LOC 0132Z 314DEG 42KT 4795 10259

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

HEINERT
122 
WWUS53 KBIS 070138
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT SUN JUL 6 2014

NDC025-053-061-070145-
/O.CON.KBIS.TO.W.0027.000000T0000Z-140707T0145Z/
MOUNTRAIL ND-MCKENZIE ND-DUNN ND-
838 PM CDT SUN JUL 6 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL
DUNN...EXTREME NORTHEASTERN MCKENZIE AND SOUTH CENTRAL MOUNTRAIL
COUNTIES UNTIL 845 PM CDT...

AT 836 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTH OF NEW TOWN...OR 29 MILES SOUTH OF
STANLEY...MOVING SOUTHEAST AT 50 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

LOCATIONS IMPACTED INCLUDE...
PARSHALL BAY RECREATION AREA AND POUCH POINT RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR WESTERN LAKE SAKAKAWEA...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN 
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON 
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 4791 10207 4785 10224 4785 10238 4779 10239
      4773 10257 4786 10269 4797 10272 4807 10271
      4812 10258
TIME...MOT...LOC 0139Z 312DEG 43KT 4787 10247

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

HEINERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 6, 5:31 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 6, 5:31 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT SUN JUL 6 2014

.SYNOPSIS...
ISSUED AT 617 PM CDT SUN JUL 6 2014

INITIAL WAVE MOVING TOWARDS THE AREA HAS STARTED TO PRODUCE SOME
THUNDERSTORMS OVER NORTHEASTERN MONTANA PUSHING INTO NORTHWEST
NORTH DAKOTA. WITH MARGINAL INSTABILITY SEVERE THREAT APPEARS ON
THE LOWER END...THOUGH A STORM OR TWO PUSHING SEVERE LIMITS WILL
NOT BE OUT OF THE QUESTION. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)

ISSUED AT 336 PM CDT SUN JUL 6 2014

MID LEVEL FAST FLOW ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY
WILL BRING A SHORTWAVE TROUGH AND ASSOCIATED H250 JET ACROSS THE
STATE. THE SHORTWAVE TROUGH WILL CARVE OUT A MORE CYCLONIC TOUGH
OVER THE NORTHERN PLAINS ON MONDAY. MODELS HAVE BEEN IN REASONABLE
AGREEMENT IN BRINGING HIGHER POPS INTO THE AREA MONDAY. AS A
RESULT HAVE RAISED CHANCES TO LIKELY ACROSS THE NORTH CENTRAL AND
EAST ON MONDAY. CAPE AND MID LEVEL LAPSE RATES ARE STILL MARGINAL
FOR SEVERE POTENTIAL BUT JET ALOFT IS MODERATELY STRONG. SOME
STORMS THAT FORM WILL LIKELY HAVE SOME SMALL HAIL AND GUSTY
WINDS...BUT AT THIS TIME DO NOT ANTICIPATE A SEVERE WEATHER
THREAT. HIGHS MONDAY MAY BE CUT SHORT ACROSS THE NORTH AND EAST
WHERE MORE CLOUDS AND SHOWERS ARE NOW FORECAST. MIGHT ONLY SEE
AROUND 70 FOR HIGHS MONDAY AFTERNOON NORTH CENTRAL.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)

ISSUED AT 336 PM CDT SUN JUL 6 2014

FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE SEASONAL
TEMPERATURES TRENDING WARMER WEDNESDAY TO THURSDAY...BACK TO
SEASONAL FOR THE WEEKEND...ALONG WITH RELATIVELY QUIET WEATHER
CONDITIONS EARLY TO MID WEEK...ACTIVE LATER THIS WEEK...BACK TO
RELATIVELY QUIET FOR THE WEEKEND.

A QUASI-QUIET PERIOD IS FORECAST THROUGH MID WEEK ACROSS THE
REGION. IT APPEARS THE MAIN PRECIPITATION/THUNDERSTORM CHANCES
WILL BE ACROSS THE EASTERN THIRD OR ONE HALF OF THE STATE MONDAY
NIGHT INTO TUESDAY NEAR THE BEST MID/UPPER LEVEL FORCING...THEN
MAINLY DRY CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. A NORTHWEST
FLOW ALOFT PATTERN WILL RESULT IN SEASONAL TEMPERATURES...70S AND
80S BOTH TUESDAY AND WEDNESDAY.

OUR FLOW ALOFT TRANSITIONS FROM NORTHWEST TO MORE ZONAL WEDNESDAY
NIGHT AS A SIGNIFICANT S/WV TROUGH MOVES ACROSS THE CANADIAN
ROCKIES AND TOWARDS THE CENTRAL CANADIAN PRAIRIE PROVINCES. ZONAL
FLOW REMAIN THROUGH THE FIRST HALF OF THE WEEKEND...THEN
TRANSITIONS BACK TO NORTHWESTERLY SAT NIGHT/SUNDAY AS RIDGING
RECOMMENCES OVER THE WESTERN CONUS. UNDER THE ZONAL FLOW...MODELS
PORTRAY SEVERAL EMBEDDED S/WV IMPULSES WITHIN THE MEAN FLOW MOVING
ACROSS THE LOCAL AREA...SO WILL LEAVE SOME MENTION OF
THUNDERSTORMS EACH PERIOD. THIS WILL REMAIN TRUE AS WE TRANSITION
BACK TO NORTHWESTERLY MID TO LATE NEXT WEEKEND.

AT THIS TIME THE HIGHER POPS ARE STILL JUSTIFIED FOR THE THURSDAY
EVENING/EARLY FRIDAY PERIOD AS THE ABOVE MENTIONED SIGNIFICANT
S/WV TROUGH MOVES EAST ACROSS NORTHERN SK/MB...DRAGGING A SFC
TROUGH ACROSS THE NORTHERN PLAINS. ROBUST HEATING ALONG TO EAST OF
THE SFC TROUGH...COUPLED WITH STRONG MOISTURE TRANSPORT...LOOKS TO
RESULT IN THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS IN THE
LONG TERM PERIOD ACROSS WEST AND CENTRAL ND. WHILE HIGH PRESSURE
BUILDS SOUTH AND EAST IN THE WAKE OF THE SFC TROUGH
FRIDAY...LINGERING SURFACE BOUNDARY MAY BE PRESENT ACROSS MY SOUTH
FOR ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION. UNCERTAINTY
ABOUNDS THEREAFTER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 617 PM CDT SUN JUL 6 2014

ISOLD/SCT TSRA WILL SPREAD FROM NORTHWEST NORTH DAKOTA TOWARDS
SOUTH CENTRAL/SOUTHEAST NORTH DAKOTA TONIGHT. ADDITIONAL SHOWERS
AND STORMS WILL DEVELOP INTO MONDAY. OTHERWISE...VFR CONDITIONS
ARE EXPECTED.

&&

.HYDROLOGY...

ISSUED AT 336 PM CDT SUN JUL 6 2014

THE SIGNIFICANT AMOUNT OF RUNOFF FROM THE PAST HEAVY RAINFALL HAS
WORKED ITS WAY INTO THE DOWNSTREAM SOURIS RIVER VALLEY AND
COMBINED WITH BACKWATER FROM CANADA HAS CAUSED THE LOWER SOURIS
RIVER VALLEY TO RISE INTO MODERATE TO MAJOR FLOOD. THIS IS
EXPECTED THROUGH NEXT WEEK. RELEASES FROM ALAMEDA AND LAKE DARLING
DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS RIVER
DOWNSTREAM OF LAKE DARLING ALSO THROUGH EARLY NEXT WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJS
SHORT TERM...WAA
LONG TERM...NH
AVIATION...JJS
HYDROLOGY...WAA
Hazardous weather outlook, Jul 6, 2:41 PM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
341 PM CDT SUN JUL 6 2014

NDZ002>004-010>012-072045-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
341 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA.

A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA.  RIVER
FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN
NORTHWESTERN NORTH DAKOTA...WITH SCATTERED THUNDERSTORMS POSSIBLE
TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SEVERE STORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-005-009-013-017>023-025-034>037-046>048-050-051-072045-
DIVIDE-ROLETTE-WILLIAMS-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
341 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ031>033-040>045-072045-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
341 PM CDT SUN JUL 6 2014 /241 PM MDT SUN JUL 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...BUT NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

WA/NH

In the hours before

Special weather statement, Jul 6, 5:39 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SUN JUL 6 2014

NDZ001-009-070045-
DIVIDE-WILLIAMS-
639 PM CDT SUN JUL 6 2014

...STRONG THUNDERSTORMS OVER DIVIDE AND WILLIAMS COUNTIES...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HANKS...OR 30 MILES NORTH OF WILLISTON...
MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALAMO...
  WILDROSE...
  RAY...
  TIOGA...
  BLACKTAIL LAKE...
  APPAM...
  EPPING...
  HAMLET...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4859 10288 4843 10288 4817 10312 4857 10407
      4897 10406 4901 10404 4901 10393
TIME...MOT...LOC 2338Z 298DEG 40KT 4858 10375

SCHILD
Local storm report, Jul 6, 6:27 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             9 SSW GRENORA           48.50N 104.01W
07/06/2014  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 6, 6:28 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
728 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             6 SE APPAM              48.51N 103.50W
07/06/2014  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 6, 7:07 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
807 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             8 SE RAY                48.26N 103.04W
07/06/2014  E1.75 INCH       WILLIAMS           ND   TRAINED SPOTTER

            WIND CHARGER TOWER KNOCKED OVER ONTO A CAR

0800 PM     TSTM WND GST     8 SE RAY                48.26N 103.04W
07/06/2014  E70 MPH          WILLIAMS           ND   TRAINED SPOTTER

            WIND CHARGER TOWER KNOCKED OVER ONTO A CAR

&&

AJ
Local storm report, Jul 6, 7:08 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             RAY                     48.34N 103.17W
07/06/2014  E1.25 INCH       WILLIAMS           ND   PUBLIC

0750 PM     TSTM WND GST     RAY                     48.34N 103.17W
07/06/2014  E70 MPH          WILLIAMS           ND   PUBLIC

&&

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:35 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams55 min
Jul 6, 6:56 PM MDTTornado WarningBISMcKenzie, Mountrail, Williams34 min
Jul 6, 7:44 PM MDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Mountrail61 min
Jul 6, 8:36 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver54 min
Jul 6, 9:23 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver37 min
Jul 6, 10:02 PM MDTSpecial Weather StatementBISEmmons58 min
Jul 6, 10:11 PM MDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux64 min
Jul 7, 12:31 AM MDTSpecial Weather StatementBISSheridan, Wells29 min
Jul 7, 12:36 AM MDTSpecial Weather StatementBISKidder, Logan54 min
Jul 7, 11:28 AM MDTSpecial Weather StatementBISMcHenry62 min
Jul 7, 11:37 AM MDTSpecial Weather StatementBISRenville53 min
Jul 7, 2:51 PM MDTSpecial Weather StatementBISBurke, Mountrail, Ward24 min
Jul 7, 3:03 PM MDTSpecial Weather StatementBISBottineau57 min
Jul 7, 3:33 PM MDTSpecial Weather StatementBISRolette27 min
Jul 7, 3:40 PM MDTSpecial Weather StatementBISWard35 min
Jul 7, 3:48 PM MDTSpecial Weather StatementBISDunn27 min
Jul 7, 4:05 PM MDTSpecial Weather StatementBISPierce25 min
Jul 7, 4:14 PM MDTSpecial Weather StatementBISBottineau31 min
Jul 7, 4:36 PM MDTSpecial Weather StatementBISMcLean24 min
Jul 7, 4:37 PM MDTSpecial Weather StatementBISMcLean23 min
Jul 7, 4:58 PM MDTSpecial Weather StatementBISWells32 min
Jul 7, 5:36 PM MDTSpecial Weather StatementBISWells24 min

Nearby

Tornado Warnings in North Dakota, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.